MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP, BONE
Model Number 310.95
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Mini quick coupling, stainless steel during set up.Issue was identified and resolved before patient involvement.There was no surgical delay.The procedure was successfully completed using a backup device.This report is for a handle.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2019, the screwdriver tip/head would not engage/lock in handle with mini quick coupling, stainless steel during set up.There was no surgical delay.The procedure was successfully completed using a backup device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 310.950; lot: 9530195; manufacturing site: bettlach; release to warehouse date: june 22, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Service and repair evaluation: the customer reported the device would not engage/lock in handle with mini quick coupling, stainless steel during set up.The repair technician reported the device required repairs due to failing functional test.Coupler damaged is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality (cq).The evaluation was confirmed.Visual inspection: the handle with mini quick coupling, stainless steel was received at us cq with minimal signs of wear on the device.Functional test: a functional test was completed by the service and repair department and it was found that the coupler is damaged and would not engage/lock.The complaint was able to be replicated.Therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was completed, the inner diameter where the screwdriver is inserted measured within specification, based on drawing.Document/specification review: the following drawings were reviewed: handpiece and kupplungsstueck (kpl) conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8659302
Report Number2939274-2019-58409
Device Sequence Number19401747
Product Code HWX
UDI-Device Identifier10886982187147
UDI-Public(01)10886982187147
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.95
Device Catalogue Number310.95
Device Lot Number9530195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1